Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 100, NWS Boston/Norton, MA

October 14, 2011

NWS Boston/Norton, MA issued this small craft advisory at Oct 14, 2011, 4:34 PM EDT. It took effect at Oct 15, 2011, 1:00 AM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Oct 14, 2011, 4:34 PM EDT (20:34 UTC)
In effect from
Oct 15, 2011, 1:00 AM EDT
Expired
Oct 15, 2011, 4:05 AM EDT
In force
3 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WHUS71 KBOX 142034
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
434 PM EDT FRI OCT 14 2011

ANZ232>235-237-255-256-150445-
/O.UPG.KBOX.GL.A.0017.111015T0500Z-111016T0000Z/
/O.NEW.KBOX.GL.W.0034.111015T0500Z-111016T0400Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
434 PM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-250-254-150445-
/O.UPG.KBOX.GL.A.0017.111015T1800Z-111016T0000Z/
/O.NEW.KBOX.GL.W.0034.111015T1000Z-111016T0400Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
434 PM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT. THE GALE WATCH IS NO LONGER IN EFFECT. 

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-150445-
/O.NEW.KBOX.SC.Y.0100.111015T0500Z-111016T1000Z/
NARRAGANSETT BAY-
434 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 6 AM EDT
SUNDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-150445-
/O.NEW.KBOX.SC.Y.0100.111015T0500Z-111016T1000Z/
BOSTON HARBOR-
434 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 6 AM EDT
SUNDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-150445-
/O.NEW.KBOX.SC.Y.0100.111015T0500Z-111016T1000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
434 PM EDT FRI OCT 14 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM SATURDAY TO 6 AM EDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM SATURDAY TO 6 AM EDT
SUNDAY. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  30 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
487 
WHUS71 KBOX 150503 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
103 AM EDT SAT OCT 15 2011

ANZ232>235-237-255-256-151315-
/O.CON.KBOX.GL.W.0034.000000T0000Z-111016T0400Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
103 AM EDT SAT OCT 15 2011

...GALE WARNING REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 
  40 KT. SEAS 7 TO 12 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-250-254-151315-
/O.CON.KBOX.GL.W.0034.111015T1000Z-111016T0400Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
103 AM EDT SAT OCT 15 2011

...GALE WARNING REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
MIDNIGHT EDT TONIGHT...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ236-151315-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-111016T1000Z/
NARRAGANSETT BAY-
103 AM EDT SAT OCT 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ230-151315-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-111016T1000Z/
BOSTON HARBOR-
103 AM EDT SAT OCT 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 
  30 KT. SEAS 1 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ251-151315-
/O.CON.KBOX.SC.Y.0100.000000T0000Z-111016T1000Z/
MASSACHUSETTS BAY AND IPSWICH BAY-
103 AM EDT SAT OCT 15 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 
  35 KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
694 
WHUS71 KBOX 150805 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
405 AM EDT SAT OCT 15 2011

ANZ230-236-251-151615-
/O.UPG.KBOX.SC.Y.0100.000000T0000Z-111016T1000Z/
/O.EXB.KBOX.GL.W.0034.111015T2000Z-111016T0200Z/
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
405 AM EDT SAT OCT 15 2011

...GALE WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM EDT
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 PM
EDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN
EFFECT. 

* WINDS AND SEAS...SOUTHWEST WINDS 15 TO 25 KT WITH GUSTS UP TO 35
  KT. SEAS 2 TO 3 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ232>235-237-255-256-151615-
/O.EXT.KBOX.GL.W.0034.000000T0000Z-111016T0900Z/
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD
AND NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT
TO 20 NM SOUTH OF BLOCK ISLAND-
405 AM EDT SAT OCT 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 30 KT WITH GUSTS UP TO 40
  KT. SEAS 7 TO 12 FEET. STRONGEST WINDS LIKELY BETWEEN 4 PM AND
  10 PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

ANZ231-250-254-151615-
/O.EXT.KBOX.GL.W.0034.111015T0805Z-111016T0900Z/
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
405 AM EDT SAT OCT 15 2011

...GALE WARNING NOW IN EFFECT UNTIL 5 AM EDT SUNDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 20 TO 25 KT WITH GUSTS UP TO 35
  KT. SEAS 6 TO 9 FEET. STRONGEST WINDS LIKELY BETWEEN 4 PM AND 10
  PM. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE OR
EQUIPMENT SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

NOCERA

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Oct 14, 4:01 PM EDT, 33 minutes earlier.

Area forecast discussion, Oct 14, 4:01 PM EDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
401 PM EDT FRI OCT 14 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL IMPACT SOUTHERN NEW ENGLAND
TODAY AND INTO EARLY THIS EVENING. THEREAFTER MOSTLY DRY...BLUSTERY
AND SEASONABLE WEATHER IS EXPECTED THIS WEEKEND.  A WEAK CLIPPER LOW
MAY BRING ANOTHER ROUND OF SHOWERS SUNDAY NIGHT. DRY WEATHER RETURNS
EARLY NEXT WEEK BEFORE YET ANOTHER STORM SYSTEM ANTICIPATED DURING
THE MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
BACKED OFF ON COVERAGE OF THUNDERSTORMS THIS AFTERNOON AND EVENING
BASED ON REGIONAL RADARS AND LATEST MESOANALYSIS. MOST UNSTABLE
CAPES ARE 500 J/KG OR LESS. CANNOT COMPLETELY RULE OUT THE RISK OF
THUNDERSTORMS...BUT ISOLATED COVERAGE AT MOST.

14/12Z GUIDANCE IS IN VERY GOOD AGREEMENT...AND THINK A BLEND OF
THE 12Z NAM AND 09Z SREF HAS THE BEST HANDLE ON TIMING. 12Z
REGIONAL CMC DOES NOT LOOK SO BAD EITHER.

WARM FRONT HAS FINALLY MADE IT TO ABOUT I-90...AND WILL CONTINUE
TO MOVE NORTH THIS AFTERNOON AND EVENING. A COLD FRONT WAS MOVING
INTO CENTRAL NY STATE AND PA THIS AFTERNOON. EXPECTING
PRECIPITATION TO END FROM SOUTH TO NORTH OVERNIGHT...WITH MOST
LOCATIONS SOUTH OF I-90 ESSENTIALLY DRY BY LATE TONIGHT.

TEMPERATURES WERE A BLEND OF THE MAV/MET GUIDANCE.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
EXPECTING A STRONG PRESSURE GRADIENT AS LOW-LEVEL COLD AIR
ADVECTION BEGINS. HEATING OF THE DAY WILL RESULT IN GUSTY WEST TO
SOUTHWEST WINDS UP TO 30 KT. WE MAY NEED TO ISSUE A WIND ADVISORY
FOR GUSTS UP TO 40 KT ACROSS CAPE COD AND THE ISLANDS WITH A
TRAJECTORY OFF THE STILL RELATIVELY WARM WATER...BUT CONFIDENCE IS
NOT YET HIGH ENOUGH TO DO SO.

ACROSS THE HIGHER TERRAIN OF THE INTERIOR...COULD SEE ENOUGH
INSTABILITY GENERATED TO TRIGGER SPOTTY RAIN SHOWERS. THE MAIN
LIMITATION WILL BE THE AVAILABILITY OF MOISTURE. THINKING THERE IS
ENOUGH TO GENERATE SOME DIURNAL STRATOCUMULUS CLOUDS...BUT NOT
ENOUGH TO RESULT IN MORE THAN ISOLATED SHOWERS.

TEMPERATURES WERE A BLEND OF THE MAV/MET GUIDANCE...AND SHOULD BE
SEASONABLE.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
* DRY INTO SUN WITH GUSTY W/SW WINDS
* WEAK CLIPPER SYS SUN NGT INTO MON MORN...DRY THEREAFTER
* ANOTHER STORM SYS SETUP FOR THE MIDWEEK
* HIGH PRES RETURNING TO THE RGN THURS INTO FRI

OVERVIEW AND MODEL PREFERENCES...
MODELS REMAIN IN FAIR AGREEMENT THROUGH THE MID WEEK TIMEFRAME.
ALL SUGGEST MOSTLY DRY AND AUTUMNAL CONDITIONS SAVE FOR A WEAK
CLIPPER/COLD FRONTAL PASSAGE SUN NIGHT. WHILE THERE IS GOOD
AGREEMENT ON THE TIMING OF THIS WEAK FEATURE...GFS SUGGESTS THE
PASSAGE IS MOSTLY DRY WHILE ECMWF/GEFS MEAN SUGGEST AT LEAST SOME
-SHRA...WILL CONTINUE TO LEAN TOWARD THE /SLIGHTLY/ WETTER SOLN.
THE BIGGEST DIFFERENCES IN MODELS ARE IN THE MID WEEK AMPLIFIED
FLOW REGIME AND ITS RESPONSE. CURRENTLY...ECMWF IS MOST
PROGRESSIVE WITH A STRONG LOW PRES PUSHING NE FROM THE OH
VALLEY...THE GFS IS SLOWER...WHILE THE GEFS MEAN IS IN THE MIDDLE.
GIVEN THE EXPECTED TIMING CHANGES IN HIGHLY AMPLIFIED FLOW
REGIME...WILL LEAN TOWARD THE MIDDLE OF THE ROAD SOLN SUGGESTED BY
THE GEFS FOR THIS SYSTEM.

DETAILS...

SAT NIGHT THROUGH SUN...
CONTINUED DRYING AS CAA AND DRY AIR WRAPS AROUND EXITING LOW PRES
FROM THE NW. WHILE MUCH OF THE AREA WILL REMAIN DRY...THE
CONTINUED CAA AND STRONG PRES GRADIENT WILL LEAD TO BLUSTERY
AUTUMNAL CONDITIONS FOR SNE THROUGH THIS PERIOD. ALTHOUGH BREEZY
CONDITIONS ARE LIKELY SUN...THE LLJ DROPS TO AROUND 30 KT AS
COMPARED TO THE NEAR 40 KT PROGGED FOR SAT...THEREFORE WINDS WILL
NOT BE AS STRONG. H92 TEMPS CONTINUE TO GRADUALLY DECLINE
OVERNIGHT...BUT SFC GRADIENT WILL LIKELY KEEP RAD COOLING AT BAY
SO NOT EXPECTING INVERSION TO DEVELOP...WILL MAINTAIN TEMPS MOSTLY
IN THE 40S REGIONWIDE. A BIT OF MID LVL WAA SHOULD BRING H92 TEMPS
UP TO AROUND +7C SUN...AND MIXING TO THIS LVL IS EXPECTED SO WHILE
AMBIENT TEMPS MAY REACH THE MID 60S...THE BREEZE WILL MAKE TEMPS
FEEL MUCH COOLER.

SUN NIGHT INTO MON...
WEAKENING SHORTWAVE MOVES THROUGH ZONAL JET ALOFT OVERNIGHT. THE
SFC REFLECTION /A WEAK NEARLY OPEN CLIPPER/ IS EXPECTED TO PASS
THROUGH NRN NEW ENGLAND DRAGGING A COLD FRONT THROUGH TE REGION
DURING THE LATE NIGHT HOURS. WHILE MOISTURE ASSOCIATED WITH THIS
FEATURE REMAINS SOMEWHAT LIMITED...THE COMBINATION OF CONVERGENCE
AND SOME ISENTROPIC LIFT IN ADVANCE OF THE FRONT THANKS TO
WAA...WILL YIELD SOME -SHRA OVER SNE. WILL MAKE FEW CHANGES TO
CURRENT POP FCST AS CHANCE IS ALREADY SUGGESTED.

THE -SHRA/CLOUD COVER ASSOCIATED WITH THIS FEATURE IS EXPECTED TO
LINGER INTO THE MORNING AS THE FRONT BECOMES PARALLEL TO THE MID
LVL FLOW. THIS WILL ALLOW THE FRONT TO STALL BRIEFLY S OF LI. LLVL
FLOW WILL GRADUALLY TURN TO THE N BEHIND THE FRONT...INITIATING A
SECOND ROUND OF CAA. GIVEN THIS...SUN NIGHT TEMPS WILL BE SLIGHTLY
MORE MODERATE WITH RAFL/CLOUDINESS EXPECTED...BUT THE MON WILL
REMAIN SEASONABLE.

TUE INTO WED NIGHT...
WRN ATLANTIC RIDGING BUILDS IN RESPONSE TO THE WEAK WAVE PUSHING
NE INTO CANADA. THIS ALLOW MID LVL FLOW TO SHIFT MORE
SLY...INCREASING WAA. GIVEN THE GRADUAL AMPLIFICATION WITH
TIME...A TROF DIVING S FROM CANADA TO DEEPEN IN RESPONSE. MODELS
HAVE NOW AGREED THAT THE SLY FLOW WILL ALLOW THE WARM FRONT TO
LIFT N THROUGH THE DAY TUE WITH SOME -SHRA POSSIBLE AS IT
PASSES...HOWEVER...THE BEST DYNAMIC FORCING REMAINS WELL SW
/CLOSER TO THE APPROACHING WAVE/. THEREFORE...MAY BE A BRIEF LULL
FOLLOWING THE WARM FROPA INTO TUE NIGHT AS LOW PRES TO THE SW
APPROACHES SNE. GIVEN THE AFOREMENTIONED DIFFICULTIES MODELS TEND
TO HAVE WITH HIGHLY AMPLIFIED FLOW IN THE EXTENDED WILL LEAN
TOWARD THE GEFS MEAN /MIDDLE SOLN/ TIMING LATE TUE NIGHT. A ROBUST
JET STREAK ASSOCIATED WITH THE SFC LOW AND DIFFLUENT FLOW AHEAD OF
THE JET SHOULD ALLOW FOR ENOUGH LIFT IN WITHIN THE WAA TO
INITIATE PRECIP DURING THIS TIME. THEREFORE...WET AND UNSETTLED
CONDITION WILL RETURN DURING THIS PERIOD. WILL ALSO MAINTAIN AT
LEAST SOME POPS THROUGH WED NIGHT...AS SHORTWAVE ACTIVITY MOVES
THROUGH THE LONGWAVE TROF.

THU INTO FRI...
WHILE SOME -SHRA MAY LINGER...ESPECIALLY WITH CAA DEVELOPING
ALOFT AIDING IN SOME DESTABILIZATION THU...THE GRADUAL TREND WILL
BE FOR DRY AIR TO MOVE IN AND COMBINE WITH SUBSIDENCE WITHIN THE
CAA. A DRYING TEND IS FAVORED THROUGH THIS PERIOD AS A RESULT. THE
CAA WILL ALSO LIKELY DRAW ENOUGH COOL AIR FOR LATE WEEK TEMPS TO
BE UNSEASONABLY COOL.

&&

.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...STILL DEALING WITH FAIRLY CHAOTIC CONDITIONS AS
DRIER MID0LEVEL AIR STARTS TO ARRIVE FROM THE SOUTH. PLENTY OF
MVFR/VFR VSBYS ACROSS THE REGION...WITH ISOLATED IFR VSBYS IN THE
HIGHER TERRAIN. WILL SEE VSBYS RISE AND FALL QUICKLY AS HEAVIER
SHOWERS MOVE INTO OUR REGION. BACKED OFF ON THE MENTION OF THUNDER
IN THE TAFS AS CONFIDENCE IS VERY LOW THEY WILL OCCUR AT ANY GIVEN
TERMINAL.

TONIGHT...MODERATE CONFIDENCE CONDITIONS IMPROVE FROM IFR TO VFR
FROM SOUTH TO NORTH.

SATURDAY...HIGH CONFIDENCE VFR VSBYS SHORTLY AFTER DAYBREAK.
BKN040-060 CIGS EXPECTED OVER THE INTERIOR TERMINALS INTO THE
AFTN. LOWEST CIGS WILL BE TO THE N/W ACROSS INTERIOR NEW ENGLAND
WHERE THERE ARE CHCS FOR SHRA. GUSTY WSW WINDS WITH SPEEDS UP TO
40 KT POSSIBLE.

KBOS TERMINAL...
MEDIUM CONFIDENCE IN TAF...MAINLY DUE TO TIMING OF BANDS OF
SHOWERS AND IMPROVEMENT OF VSBYS IN FOG AND RAIN.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

SATURDAY NIGHT INTO SUNDAY...
MODERATE TO HIGH CONFIDENCE VFR REMAINS DOMINANT CATEGORY. W/SW
WINDS WILL LIKELY GUST TO 25 KT DURING THE DAY SUNDAY.

SUNDAY NIGHT INTO MONDAY...
MODERATE CONFIDENCE VFR REMAINS DOMINANT CATEGORY. HOWEVER...A
WEAK COLD FRONT WILL CROSS THE REGION EARLY MONDAY MORNING WITH
SOME -SHRA/LOWER CIGS LATE SUN NIGHT INTO EARLY MON. VSBYS AND
CIGS MAY BRIEFLY DIP TO MVFR AS THIS FRONT MOVES THROUGH...BUT
FEEL THAT VFR WILL DOMINATE. SW WINDS SHIFTING TO THE W AROUND 10
TO 15 KTS.

MONDAY NIGHT INTO TUESDAY...
MODERATE CONFIDENCE MVFR/VFR. SFC WARM FRONT GRADUALLY LIFTS
N...HOWEVER THE TIMING OF THIS FEATURE REMAINS UNCERTAIN. WHILE
MUCH OF THE PERIOD WILL LIKELY REMAIN VFR...CLOSE TO THE FRONT AS
IT PASSES VSBYS AND CIGS MAY DIP TO MVFR IN -SHRA AND LOW CLOUDS.

WEDNESDAY...
STRONG LOW PRESSURE WILL APPROACH FROM THE SW WITH PERIODS OF
RAIN. MODERATE CONFIDENCE MVFR/IFR.

&&

.MARINE...
STILL WORKING ON THE WIND GUST FORECAST...BUT WILL UPGRADE THE
GALE WATCH TO A GALE WARNING FOR MOST OF THE OUTER COASTAL WATERS
LATE TONIGHT INTO SATURDAY. SEE POTENTIAL FOR GUSTS UP TO 40 KT...
WITH MOST OF THE COASTAL WATERS CLOSER TO 35 KT. SMALL CRAFT
ADVISORIES WILL BE ISSUED FOR THE COASTAL WATERS NOT GOING INTO
THE GALE WARNING. ROUGH SEAS CONTINUE TO BUILD TONIGHT INTO
SATURDAY AS PRESSURE GRADIENT INCREASES.

OUTLOOK...SATURDAY NIGHT THROUGH WEDNESDAY...

SAT NIGHT INTO SUN...
ERN SEAS 5 TO 8 FT WHILE SRN SEAS REMAIN 8 TO 10 FT. EXPECTING
THAT ALL SEAS WILL GRADUALLY DECLINE THROUGH THE PERIOD...HOWEVER
WIND GUSTS MAY REACH 25 KT OVER ALL WATERS DURING THE DAY SUNDAY.
SCA LIKELY TO CONTINUE THROUGH THE PERIOD.

SUN NIGHT INTO MON...
SEAS CONTINUE TO GRADUALLY DECLINE THROUGH THE PERIOD. WINDS AND
WAVES OVER ERN WATERS SHOULD DROP BELOW SCA THRESHOLDS DURING THE
PERIOD. HOWEVER...SRN WATERS WILL SEE LINGERING SWELL 5 TO 8 FT
THROUGH THE PERIOD AND A SECOND ROUND OF WINDS APPROACHING 25 KTS
DURING THE DAY MONDAY.

MON NIGHT INTO TUE...
WNDS AND SEAS DROP BELOW SCA THRESHOLDS.

TUE NIGHT INTO WED...
PERSISTENT SLY WINDS WILL ALLOW SEAS TO BUILD UP TO SCA THRESHOLDS
LATE TUE NIGHT OVER SRN WATERS. WINDS MAY REACH 25 KTS WED.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...GALE WATCH FROM 1 AM EDT SATURDAY THROUGH SATURDAY EVENING FOR
     ANZ232>235-237-255-256.
     GALE WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING
     FOR ANZ231-250-254.

&&

SYNOPSIS...BELK/DOODY
NEAR TERM...BELK
SHORT TERM...BELK
LONG TERM...DOODY
AVIATION...BELK/DOODY
MARINE...BELK/DOODY
Hazardous weather outlook, Oct 14, 4:32 PM EDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
432 PM EDT FRI OCT 14 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-152045-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
432 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>235-237-255-256-152045-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
432 PM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 1 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-251-152045-
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
432 PM EDT FRI OCT 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-250-254-152045-
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
432 PM EDT FRI OCT 14 2011

...GALE WARNING IN EFFECT FROM 6 AM SATURDAY TO MIDNIGHT EDT
SATURDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 14, 4:22 AM EDTGale WatchBOX12 hr
Oct 14, 4:34 PM EDTGale WarningBOX36 hr
Oct 14, 5:26 PM EDTSpecial Marine WarningBOX34 min
Oct 14, 7:09 PM EDTAreal Flood AdvisoryBOXEssex, Middlesex, Suffolk3 hr
Oct 14, 7:19 PM EDTAreal Flood AdvisoryBOXBristol99 min

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.